News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Gynecomastia (man boob)


 samilo4 - Wed Sep 10, 2008 4:22 pm

Hi, dear Doctor. I'm 18 and I take Roaccutane everyday 20 mg, becuase of my skin. I've done that since last year and off course with my dermatologic Doctor. I'm am now in an other place and will stay here for 6 months. My problem is that I have Gynecomastia =man boobs and i've read alittle about this and i think this could be related to the Roaccutane or? Please help me as this "desease"makes me loose my self confidence.

Thank You,
Sencerily,
Samuel
 Dr. Safaa Mahmoud - Fri Oct 24, 2008 3:54 pm

User avatar Hello,

Physiological changes during puberty may result in breast enlargement (gynecomastia) due to the development of abnormally large mammary glands. This occurs as a result of physiological hormonal changes and is expected to resolve in few months in the majority of males.

Pathological changes to the contrary occurs at any age and are due to abnormal hormone levels in the body either idiopathic or due to medications, endocrine, liver or kidney problems. When the underling cause is not properly treated, the breasts may enlarge to an embarrassing size and plastic surgery may be needed.

To my knowledge, gynecomastia is not one of the known side effects of Roaccutane, but discussion with your dermatologist is important. Sometimes on clinical practice, physicians may encounter side effects that are not reported during clinical trials.

Diagnosis is made by physical examination, investigations include checking for blood level of hormones like testosterone and oestrogen, as well as thyroid, kidney and liver function tests accordingly.

Treatment is based on the identification and management of the underlying cause. Few cases who reach an embarrassing level of breast enlargement may need plastic surgery.

I would advise you to follow up with your doctor and to discuss with him your concern.

Please keep us updated.
Best regards.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here